Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 19, 2016, 5:15 PM CDT for Brewster County, Pecos County, Terrell County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2016, 5:15 PM CDT (22:15 UTC)
- Expired
- Apr 19, 2016, 6:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Brewster County, TX, Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 190 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
748
WUUS54 KMAF 192215
SVRMAF
TXC043-371-443-192315-
/O.NEW.KMAF.SV.W.0022.160419T2215Z-160419T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 PM CDT TUE APR 19 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BREWSTER COUNTY IN SOUTHWESTERN TEXAS...
SOUTH CENTRAL PECOS COUNTY IN SOUTHWESTERN TEXAS...
NORTHWESTERN TERRELL COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 615 PM CDT
* AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 25 MILES NORTH
OF LONGFELLOW...OR 29 MILES SOUTHEAST OF FORT TOCKTONN NEAR
HIGHWAY 285...MOVING SOUTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SANDERSON AND LONGFELLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 2998 10277 3056 10277 3067 10227 3009 10207
TIME...MOT...LOC 2214Z 240DEG 49KT 3053 10264
HAIL...<.75IN
WIND...70MPH
$$
121 follow-up statement
556
WWUS54 KMAF 192237
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
537 PM CDT TUE APR 19 2016
TXC043-371-443-192315-
/O.CON.KMAF.SV.W.0022.000000T0000Z-160419T2315Z/
BREWSTER TX-PECOS TX-TERRELL TX-
537 PM CDT TUE APR 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN BREWSTER...SOUTH CENTRAL PECOS AND NORTHWESTERN
TERRELL COUNTIES...
AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES NORTH OF
LONGFELLOW...OR 25 MILES NORTHWEST OF SANDERSON...MOVING SOUTHEAST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LONGFELLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 2998 10277 3056 10277 3067 10227 3009 10207
TIME...MOT...LOC 2236Z 258DEG 18KT 3045 10265
HAIL...1.25IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:35 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 19, 2:35 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 235 PM CDT TUE APR 19 2016 .DISCUSSION... The large upper low that has been affecting weather across the nation's midsection since the early part of the weekend has finally started to progress northeastward, and will reach the Upper Midwest/Great Lakes region by Thursday. Prior to that, this afternoon, scattered showers and thunderstorms are anticipated across the area, with some strong (possibly severe) thunderstorms possible, particularly across the Lower Trans Pecos and Permian Basin along a diffuse dryline. Clearing across the western half of the forecast area has allowed temperatures to warm into the 70s, and a cumulus field has developed with an isolated thunderstorm in central Pecos county. The extent of coverage of convection this afternoon and evening hinges on the amount of further destabilization that can occur, given clearing has been slow across the eastern half of the forecast area. While low level shear is fairly weak, deep layer shear is around 40-50kts, and given lapse rates of around 7C/km, stronger storms will be capable of producing hail and gusty wind. Storms that develop this afternoon will move east tonight, with another cloudy night expected with lows a bit above normal in the mid 40s to mid 60s. As the trough axis finally begins to move east of the region on Wednesday, temperatures will warm up to near and slightly above normal, with a few showers and thunderstorms possible across the far eastern CWA where moisture will be greater. Wednesday night, a shortwave rounding the back side of the departing low is progged to generate showers and thunderstorms across the Texas Panhandle, with the trough and associated convective outflow resulting in precipitation chances late Wednesday night/early Thursday morning across the central and eastern Permian Basin. Focus for convection Thursday afternoon then looks to shift to the Stockton Plateau/Lower Trans Pecos along and ahead of a front, which will also serve to keep temperatures a bit below normal across the northern half of the forecast area. Temperatures will slowly rebound back to normal on Friday as ridging develops over the region. Friday night into Saturday, a shortwave embedded in the southwesterly flow aloft will yield a return of precipitation chances, mainly along and south of the Pecos River. Sunday onward, the forecast looks to be warm and dry, as above normal temperatures return and the dryline shifts east, confining precipitation chances to Central Texas and points east. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 80 59 73 / 40 10 20 30 Carlsbad 51 85 52 79 / 10 0 0 10 Dryden 63 87 65 86 / 40 20 10 20 Fort Stockton 57 86 58 80 / 30 10 10 20 Guadalupe Pass 51 80 51 74 / 10 0 0 10 Hobbs 49 80 50 75 / 20 10 10 10 Marfa 41 81 42 78 / 10 10 10 10 Midland Intl Airport 57 83 59 77 / 40 10 10 20 Odessa 57 83 59 77 / 40 10 10 20 Wink 56 88 57 81 / 20 10 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 44/84
Hazardous weather outlook, Apr 19, 2:17 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT TUE APR 19 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 217 PM CDT TUE APR 19 2016 /117 PM MDT TUE APR 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND EAST OF A TATUM...TO PECOS...TO LAJITAS LINE. SOME STORMS MAY BE STRONG WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Apr 19, 4:26 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 PM CDT TUE APR 19 2016
TXZ075-192200-
PECOS TX-
426 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 500 PM
CDT...
AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES SOUTHEAST OF BELDING...OR 21 MILES SOUTH OF FORT STOCKTON
ALONG HIGHWAY 385... MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIERRA MADERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3045 10291 3060 10301 3074 10290 3053 10243
3039 10268
TIME...MOT...LOC 2125Z 240DEG 49KT 3059 10285
12The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:26 PM CDT | Special Weather Statement | MAF | Pecos | 34 min |
| Apr 19, 4:48 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 57 min |
| Apr 19, 5:18 PM CDT | Special Weather Statement | MAF | Pecos | 27 min |
| Apr 19, 5:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Apr 19, 5:57 PM CDT | Areal Flood Advisory | MAF | Pecos | 2 hr |
| Apr 19, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.